MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH EXETER V40 STEM 44MM NO 3; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

STRYKER ORTHOPAEDICS-MAHWAH EXETER V40 STEM 44MM NO 3; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Model Number 0580-1-443
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes Ambulation or Postural Difficulties (2544); Insufficient Information (4580)
Date of Event 08/30/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.Review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other similar events for the lot referenced.Device not returned.
 
Event or Problem Description
The surgeon reported "an event took place in 2019: patient (b)(6), implant broke at the exeter's neck (without any notion of particular trauma)".
 
Additional Manufacturer Narrative
Reported event: an event regarding crack/fracture involving an exeter stem was reported.The event was confirmed through clinician review of the provided medical records.Method & results: -product evaluation and results: not performed as product was not returned.-clinician review: a review of the provided medical records by a clinical consultant stated the following comment: the event description for this pi stated: the surgeon reported "an event took place in 2019: patient 130kilos, implant broke at the exeter's neck (without any notion of particular trauma)".The operative report (b)(6) 2012 describes a standard uncomplicated procedure.The ap pelvis and lateral x-rays demonstrate a well fixed cemented femoral stem with a displaced transverse fracture through the base of the neck of the femoral prosthesis.The post revision ap pelvis x-ray shows a well fixed cemented long stem tha in anatomic position.There are cerclage wires and a transverse lucency on the lateral cortex of the femur at a level consistent with the tip of the index prosthesis providing evidence that an extended trochanteric osteotomy was performed to extract the index femoral component.Following review of this documentation fracture of the neck of an exeter femoral prosthesis and subsequent revision can be confirmed.With the limited information provided the root cause of this material failure can not be determined.-device history review: review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies -complaint history review: there have been no other similar events for the lot referenced.Conclusion: a review of the provided medical records by a clinical consultant stated the following comment: the operative report (b)(6) 2012 describes a standard uncomplicated procedure.The ap pelvis and lateral x-rays demonstrate a well fixed cemented femoral stem with a displaced transverse fracture through the base of the neck of the femoral prosthesis.The post revision ap pelvis x-ray shows a well fixed cemented long stem tha in anatomic position.There are cerclage wires and a transverse lucency on the lateral cortex of the femur at a level consistent with the tip of the index prosthesis providing evidence that an extended trochanteric osteotomy was performed to extract the index femoral component.Following review of this documentation fracture of the neck of an exeter femoral prosthesis and subsequent revision can be confirmed.With the limited information provided the root cause of this material failure can not be determined.No further investigation is required at this time.If additional information becomes available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description
The surgeon reported "an event took place in 2019: patient 130kilos, implant broke at the exeter's neck (without any notion of particular trauma)".

Brand Name
EXETER V40 STEM 44MM NO 3
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-CORK
ida industrial estate
carrigtwohill NA
EI   NA
Manufacturer Contact
diana rogers
210 centennial avenue
centennial park, elstree
borehamwood WD6 3-SJ
UK   WD6 3SJ
2082386500
MDR Report Key12518682
Report Number0002249697-2021-01614
Device Sequence Number5159578
Product Code LPH
UDI-Device Identifier04546540153326
UDI-Public04546540153326
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K173499
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2012
Device Explanted Year2019
Reporter Type Manufacturer
Report Source Other,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/26/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/11/2014
Device Model Number0580-1-443
Device Catalogue Number0580-1-443
Device Lot NumberG2928434
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/30/2021
Supplement Date Received by Manufacturer03/31/2022
Initial Report FDA Received Date09/23/2021
Supplement Report FDA Received Date04/26/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/12/2009
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age71 YR
Patient SexUnknown
Patient Weight130 KG